Clofazimine-induced cutaneous hyperpigmentation as a source of stigma in the treatment of leprosy: A cross-sectional study.
Аннотация
OBJECTIVES
Cutaneous hyperpigmentation is one of the main adverse effects encountered in patients undergoing leprosy treatment with multidrug therapy (WHO-MDT). This adverse effect has been described as intolerable and capable of contributing to social stigma. The objectives of this study were to quantify the variation in skin colour induced by clofazimine during and after treatment and to assess the related stigma.
METHODS
This observational cross-sectional study objectively measured skin colour in 51 patients by reading the individual typology angle (ITA°) with a spectrophotometer, followed by the application of the Stigma Scale of the Explanatory Model Interview Catalogue (EMIC).
RESULTS
Skin hyperpigmentation was observed in 100% of the individuals. They showed more negative ITA° values in lesion areas than non-lesion areas, particularly in sun-exposed regions. Clofazimine-induced cutaneous hyperpigmentation was not homogeneous and seemed to follow the lesion locations. The mean EMIC score was 18.8 points.
CONCLUSION
All patients presented skin hyperpigmentation caused by clofazimine, detectable through spectrophotometry. Hyperpigmentation strongly impacted the social domain, indicating the intersectionality of disease and skin colour stigma, contributing to the social isolation of these patients. Health authorities should consider the negative impact of clofazimine on treatment adherence.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.